Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 326, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Dec 28, 2008, 3:03 PM CST for Calhoun County, Illinois; Pike County, Missouri. It took effect at Dec 29, 2008, 4:30 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 28, 2008, 3:03 PM CST (21:03 UTC)
- In effect from
- Dec 29, 2008, 4:30 PM CST
- Expired
- Dec 29, 2008, 1:25 PM CST
- In force
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Calhoun County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 65 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Clarksville Lock and Dam 24 (CLKM7).
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 31 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 282104
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
303 PM CST SUN DEC 28 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD WARNING
FOR THE MISSISSIPPI RIVER...
AT LOUISIANA AFFECTING PIKE COUNTY
AT CLARKSVILLE 24 TAIL WATER AFFECTING CALHOUN AND PIKE COUNTIES
.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1.2 INCHES OF PRECIPITATION
THE PAST 24 HOURS AND NO PRECIPITATION FORECAST IN THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC149-MOC163-292103-
/O.NEW.KLSX.FL.W.0325.081229T0914Z-090101T1000Z/
/LUSM7.1.ER.081229T0914Z.081230T0000Z.081231T1000Z.NO/
303 PM CST SUN DEC 28 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT LOUISIANA.
* FROM LATE TONIGHT TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 2:00 PM SUNDAY THE STAGE WAS 13.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY AND CREST NEAR
16.2 FEET BY MONDAY EVENING.
* THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 15.0 FEET...FLOOD STAGE. DAMAGE BEGINS IN UNPROTECTED
AREAS. MINOR FLOODING BEGINS.
$$
ILC013-MOC163-292102-
/O.NEW.KLSX.FL.W.0326.081229T0518Z-090102T0200Z/
/CLKM7.1.ER.081229T0518Z.081230T0000Z.090101T0200Z.NO/
303 PM CST SUN DEC 28 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT CLARKSVILLE 24 TAIL WATER.
* FROM THIS EVENING TO THURSDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 2:00 PM SUNDAY THE STAGE WAS 23.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 26.2 FEET BY MONDAY EVENING.
* THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* IMPACT...AT 25.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
* IMPACT...AT 23.5 FEET...FLOODING BEGINS IN UNPROTECTED AREAS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 12/29 12/30 12/31 01/01 01/02
MISSISSIPPI RIVER
LOUISIANA 15 13.30 15.4 16.0 14.9 13.7 12.9
CLARKSVILLE 24 25 23.15 25.7 26.2 25.6 24.6 23.52 follow-up statements
000
WGUS83 KLSX 290459
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1059 PM CST SUN DEC 28 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
ILLINOIS...MISSOURI...
MISSISSIPPI RIVER AT HANNIBAL
MISSISSIPPI RIVER AT LOUISIANA
MISSISSIPPI RIVER AT CLARKSVILLE
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC149-MOC127-300459-
/O.EXT.KLSX.FL.W.0316.081230T0000Z-081231T1200Z/
/HNNM7.1.ER.081230T0000Z.081230T0000Z.081230T1200Z.NO/
1059 PM CST SUN DEC 28 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT HANNIBAL
* UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM SUNDAY THE STAGE WAS 15.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
TOMORROW EVENING.
* IMPACT...AT 16.0 FEET...FLOOD STAGE. DAMAGE BEGINS TO BUILDINGS IN
UNPROTECTED LOW AREAS. MINOR FLOODING BEGINS.
* IMPACT...AT 13.0 FEET...A FEW UNPROTECTED LOW LANDS BEGIN TO FLOOD.
$$
ILC149-MOC163-300458-
/O.EXT.KLSX.FL.W.0325.081230T0600Z-081231T1200Z/
/LUSM7.1.ER.081230T0600Z.081230T0600Z.081230T1200Z.NO/
1059 PM CST SUN DEC 28 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT LOUISIANA
* UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM SUNDAY THE STAGE WAS 13.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY
TUESDAY MORNING.
* IMPACT...AT 15.0 FEET...FLOOD STAGE. DAMAGE BEGINS IN UNPROTECTED
AREAS. MINOR FLOODING BEGINS
$$
ILC013-MOC163-300458-
/O.EXT.KLSX.FL.W.0326.081229T2230Z-090101T1200Z/
/CLKM7.1.ER.081229T2230Z.081230T1200Z.081231T1200Z.NO/
1059 PM CST SUN DEC 28 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CLARKSVILLE 24 TW
* UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM SUNDAY THE STAGE WAS 23.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND
CONTINUE TO RISE TO NEAR 25.7 FEET BY TUESDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 25.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 12/29 12/30 12/31 01/01 01/02
MISSISSIPPI RIVER
HANNIBAL 16 15.07 16.0 15.3 14.4 13.7 13.1
LOUISIANA 15 13.38 15.0 14.0 13.3 12.9 12.6
CLARKSVILLE 24 25 23.34 25.7 25.0 23.6 22.7 22.0000
WGUS83 KLSX 291925
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
124 PM CST MON DEC 29 2008
...THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER...
AT HANNIBAL AFFECTING PIKE AND MARION COUNTIES
AT LOUISIANA AFFECTING PIKE COUNTY
AT CLARKSVILLE 24 TAIL WATER AFFECTING CALHOUN AND PIKE COUNTIES
.THIS WILL BE THE LAST STATEMENT FOR THIS FLOODING EVENT...
ILC149-MOC127-291954-
/O.CAN.KLSX.FL.W.0316.000000T0000Z-081231T1200Z/
/HNNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
124 PM CST MON DEC 29 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MISSISSIPPI RIVER AT HANNIBAL.
* AT 12:00 PM MONDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.2 FEET. THE
RIVER WILL FALL TO 14.8 FEET BY TUESDAY MORNING.
* IMPACT...AT 13.0 FEET...A FEW UNPROTECTED LOW LANDS BEGIN TO FLOOD.
$$
ILC149-MOC163-291954-
/O.CAN.KLSX.FL.W.0325.000000T0000Z-081231T1200Z/
/LUSM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
124 PM CST MON DEC 29 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MISSISSIPPI RIVER AT LOUISIANA.
* AT 1:00 PM MONDAY THE STAGE WAS 13.8 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.8 FEET THIS
EVENING.
$$
ILC013-MOC163-291954-
/O.CAN.KLSX.FL.W.0326.000000T0000Z-090101T1200Z/
/CLKM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
124 PM CST MON DEC 29 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MISSISSIPPI RIVER AT CLARKSVILLE 24 TAIL WATER.
* AT 1:00 PM MONDAY THE STAGE WAS 23.8 FEET.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 23.9 FEET THIS
EVENING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 12/30 12/31 01/01 01/02 01/03
MISSISSIPPI RIVER
HANNIBAL 16 15.13 14.8 14.5 14.5 13.9 12.8
LOUISIANA 15 13.77 13.6 13.0 12.4 12.1 12.0
CLARKSVILLE 24 25 23.82 23.8 23.0 22.0 20.7 19.7What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 28, 1:59 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Dec 28, 1:59 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 159 PM CST SUN DEC 28 2008 .DISCUSSION... /158 PM CST SUN DEC 28 2008/ HIGH PRESSURE HAS SETTLED INTO THE SOUTHERN PLAINS AND LOWER MS VALLEY. SYSTEM WILL REMAIN TO OUR SOUTH AS A FRONT DROPS DOWN INTO THE MIDWEST LATER MONDAY. A QUIET WEATHER REGIME WILL TAKE HOLD OVER THE AREA OVER THE NEXT FEW DAYS. THE GFS AND ECMWF MODELS ARE FAIRLY SIMILAR THROUGH THE WEEK. UPPER FLOW PATTERN WILL KEEP THE ARCTIC AIR BOTTLED UP TO OUR NORTH. A SOUTHWEST-WEST FLOW WILL BRING ABOVE AVERAGE HIGHS TO THE AREA FOR MONDAY AND TUESDAY. A COLD FRONT WILL SWEEP ACROSS THE AREA LATER ON TUESDAY. HIGH PRESSURE WILL SLIDE ACROSS THE AREA ON WEDNESDAY. A STRONGER COLD FRONT WILL DROP DOWN ACROSS THE AREA THURSDAY NIGHT. BOTH MODELS FORECAST DECENT SYNOPTIC/FRONTAL SCALE FORCING THURSDAY NIGHT/EARLY FRIDAY. COULD SEE A LITTLE SNOW IF MODELS ARE ON TRACK. OTHERWISE LITTLE OR NO PRECIPITATION IS EXPECTED THROUGH THE WEEK. TPS && .AVIATION... /1143 AM CST SUN DEC 28 2008/ FOR THE 12Z TAFS...CLEAR SKIES AND UNRESTRICTED VISIBILITIES EXPECTED NEXT 24-30 HOURS. INITIALLY SOME CONCERN ABOUT FOG...BUT WINDS TO REMAIN UP ENOUGH THAT FOG SHOULD NOT FORM. SOUTHWESTERLY WINDS ARE EXPECTED TO CONTINUE THROUGH MOST OF THE PERIOD IN THE 5-11KT RANGE...THEN SWITCH TO THE WEST AFTER 12Z TOMORROW. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Dec 28, 2:28 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 228 PM CST SUN DEC 28 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 228 PM CST SUN DEC 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT MODERATE OR GREATER RIVER FLOODING IS EXPECTED TO CONTINUE FOR VARIOUS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE OR GREATER RIVER FLOODING IS EXPECTED TO CONTINUE FOR VARIOUS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. THERE IS A CHANCE FOR SNOW ON THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 6:45 PM CST | Areal Flood Warning | LSX | Bond, Calhoun, Clinton, Fayette, Greene, Jersey and 5 more | 14 hr |
| Dec 27, 9:15 PM CST | River Flood Warning | LSX | Fayette | 5 days |
| Dec 27, 9:38 PM CST | River Flood Warning | LSX | Pike, Scott | 28 hr |
| Dec 28, 12:16 PM CST | River Flood Warning | LSX | Brown | 7 days |
| Dec 28, 12:16 PM CST | River Flood Warning | LSX | Morgan, Pike | 31 hr |
| Dec 28, 12:16 PM CST | River Flood Warning | LSX | Calhoun, Jersey | 9 days |
| Dec 28, 3:03 PM CST | River Flood Warning | LSX | Pike | 22 hr |
| Dec 27, 7:02 PM CST | River Flood Warning | LSX | Reynolds | 24 hr |
| Dec 28, 1:40 AM CST | River Flood Warning | LSX | Osage | 8 hr |
| Dec 28, 2:45 AM CST | River Flood Warning | LSX | Lincoln | 17 hr |
Nearby
River Flood Warnings in Illinois, 2008River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.